Postulation of general unions of lines and +lines in positive characteristic

  • E. Ballico Department of Mathematics, University of Trento, 38123 Povo (TN), Italy.
Keywords: Hilbert function, decorated line, disjoint unions of lines

Abstract

A +line is a scheme R ⊂ ℙr with a line as its reduction L = Rred which is the union of L and a tangent vector v ⊈ L with vred ∈ L. Here we prove in arbitrary characteristic that for r ≥ 4 a general union of lines and +lines has maximal rank. We use the case r = 3 proved by myself in a previous paper and adapt the characteristic zero proof of the case r > 3 given in the same paper.

References

E. Ballico, Postulation of general unions of lines and decorated lines, Note Mat. 35 (2015),no. 1, 1–13.

E. Ballico, Postulation of disjoint unions of lines and a multiple point II, Mediterr. J. Math.13 (2016), no. 4, 1449–1463.

E. Ballico, Postulation of general unions of lines and double points in a higher dimensional projective space, Acta Math. Vietnam. 41 (2016), no. 3, 495–504.

A. Bernardi, M. V. Catalisano, A. Gimigliano and M. Id`a, Secant varieties to osculating varieties of Veronese embeddings ofPn,J. Algebra 321 (2009), no. 3, 982–1004.

E. Carlini, M. V. Catalisano and A. V. Geramita, 3-dimensional sundials, Cent. Eur. J. Math.9 (2011), no. 5, 949–971.[6] C. Ciliberto and R. Miranda, Interpolations on curvilinear schemes, J. Algebra 203 (1998),no. 2, 677–678.

R. Hartshorne and A. Hirschowitz, Droites en position générale dans Pn, Algebraic Geometry, Proceedings, La Rábida 1981, 169–188, Lect. Notes in Math. 961, Springer, Berlin, 1982.

Published
2019-03-15
How to Cite
Ballico, E. (2019). Postulation of general unions of lines and +lines in positive characteristic. CUBO, A Mathematical Journal, 20(3), 31–36. https://doi.org/10.4067/S0719-06462018000300031